Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 29, 2012, 11:03 PM CDT for Labette County, Kansas. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2012, 11:03 PM CDT (04:03 UTC)
- Expired
- Apr 29, 2012, 11:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Labette County, KS
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 11:08 PM CDT | TSTM WND GST 70 | Parsons, KS | TRAINED SPOTTER REPORTED 60 TO 70 MPH WIND GUSTS IN PARSONS WITH HEAVY RAINFALL. |
| Apr 29, 11:18 PM CDT | TSTM WND GST 60 | 1 Wsw Parsons, KS | |
| Apr 29, 11:18 PM CDT | HAIL 0.25 | 1 Wsw Parsons, KS | |
| Apr 29, 11:32 PM CDT | TSTM WND GST 60 | Altamont, KS | ESTIMATED 55-60 MPH WINDS AND PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 8:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
213
WUUS53 KICT 300403
SVRICT
KSC099-300445-
/O.NEW.KICT.SV.W.0061.120430T0403Z-120430T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1103 PM CDT SUN APR 29 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LABETTE COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1145 PM CDT
* AT 1057 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSONS...
AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...BARTLETT...OSWEGO...CHETOPA AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
3699 9508
TIME...MOT...LOC 0403Z 265DEG 23KT 3730 9529
HAIL...1.00IN
WIND...60 MPH
$$
COOK4 follow-up statements
256
WWUS53 KICT 300409
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1109 PM CDT SUN APR 29 2012
KSC099-300445-
/O.CON.KICT.SV.W.0061.000000T0000Z-120430T0445Z/
LABETTE KS-
1109 PM CDT SUN APR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 1145 PM CDT...
AT 1102 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSONS...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...CHETOPA AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
3699 9508
TIME...MOT...LOC 0410Z 265DEG 23KT 3730 9523
HAIL...1.00IN
WIND...70 MPH
$$
COOK027
WWUS53 KICT 300418
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT SUN APR 29 2012
KSC099-300445-
/O.CON.KICT.SV.W.0061.000000T0000Z-120430T0445Z/
LABETTE KS-
1118 PM CDT SUN APR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 1145 PM CDT...
AT 1116 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARSONS...AND
MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. SEVERAL REPORTS OF 60 TO 70 MPH
WINDS IN PARSONS.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BARTLETT...OSWEGO...CHETOPA AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
3699 9508
TIME...MOT...LOC 0417Z 265DEG 15KT 3730 9525
HAIL...1.00IN
WIND...70 MPH
$$960
WWUS53 KICT 300432
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1132 PM CDT SUN APR 29 2012
KSC099-300445-
/O.CON.KICT.SV.W.0061.000000T0000Z-120430T0445Z/
LABETTE KS-
1132 PM CDT SUN APR 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE COUNTY
UNTIL 1145 PM CDT...
AT 1126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF PARSONS...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. 55 TO 60 MPH WINDS REPORTED ALONG
HIGHWAY 59 BETWEEN PARSONS AND ALTAMONT.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
OSWEGO AND CHETOPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
3699 9508
TIME...MOT...LOC 0431Z 268DEG 18KT 3729 9514
HAIL...1.00IN
WIND...70 MPH
$$
COOK261
WWUS53 KICT 300442
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT SUN APR 29 2012
KSC099-300451-
/O.EXP.KICT.SV.W.0061.000000T0000Z-120430T0445Z/
LABETTE KS-
1142 PM CDT SUN APR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR LABETTE COUNTY WILL EXPIRE AT
1145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.
LAT...LON 3699 9551 3729 9540 3738 9543 3738 9507
3699 9508
TIME...MOT...LOC 0441Z 268DEG 18KT 3729 9508
$$
COOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:23 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 29, 9:23 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 923 PM CDT SUN APR 29 2012 .UPDATE... HIGH RESOLUTION SHORT TERM MODELS HAVE A VERY GOOD HANDLE ON THE ONGOING CONVECTIVE TRENDS...WITH TWO AREAS OF CONVECTION EXPECTED TO AFFECT SOUTHERN KS LATE TONIGHT INTO EARLY ON MON. FIRST AREA OF CONVECTION IS ALONG THE NOSE OF THE LOW LEVEL MOISTURE TRANSPORT FEEDING NORTH INTO THE BROKEN LINE OF CONVECTION CURRENTLY OVER NRN OK. THIS AREA OF CONVECTION WILL LIFT SLOWLY TO THE NORTH-NORTHEAST OVERNIGHT... MOVING INTO MOST OF SOUTHEAST KS LATE THIS EVENING INTO THE EARLY MORNING HOURS MON. THIS FIRST AREA OF STORMS IS MOVING INTO A FAVORABLE AIRMASS WITH BULK SHEAR AND MUCAPE VALUES SUPPORTING EMBEDDED SUPERCELLS AND A SUSTAINED LARGE HAIL THREAT. A SMALL CHANCE THAT A BRIEF TORNADO COULD DEVELOP BEFORE MIDNIGHT...BUT THINK THE BIGGER THREAT WILL BE LARGE HAIL. ALSO VERY CONCERNED ABOUT TRAINING STORMS ACROSS PORTIONS OF SRN KS...WITH THIS AREA ALREADY SEEING ONE TO TWO INCHES OF RAINFALL LAST NIGHT. SO HAVE DECIDED TO GO WITH A FLOOD WATCH OVERNIGHT IN THIS AREA...AS ANOTHER ROUND OF TRAINING STORMS MAY LEAD TO FLOODING OF LOW LYING AREAS. NEXT CONCERN...WHICH MAY ACTUALLY ADD TO THE FLOODING THREAT IS MESOSCALE CONVECTIVE COMPLEX (MCS) OVER SW KS. THIS MCS LOOKS TO MOVE STRAIGHT EAST OVERNIGHT AND WILL PROBABLY MOVE ACROSS MOST OF THE SRN KS INTO EARLY ON MON. COLD POOL HAS PUSHED WELL OUT AHEAD OF THIS SYSTEM...SO THINK DAMAGING WIND THREAT WITH THIS MCS HAS BEEN REDUCED SOMEWHAT. BUT COULD STILL SEE SOME GUSTY WINDS TO 50 MPH WHEN IT ARRIVES INTO AREAS SW OF KICT. OF BIGGER CONCERN WILL BE ANOTHER DOUSING OF HEAVY RAINFALL FOR SRN KS. THUS ANOTHER REASON FOR THE FLOOD WATCH MENTIONED ABOVE. KETCHAM && .PREV DISCUSSION... /ISSUED 646 PM CDT SUN APR 29 2012/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MESSY AVIATION FORECAST THIS EVENING AND OVERNIGHT AS CONVECTION FORECAST REMAINS UNCERTAIN WITH MODELS STRUGGLING ON WHETHER CONVECTION IN SW KS WILL HANG TOGETHER AND MOVE STRAIGHT EAST INTO THE FORECAST AREA AFTER MIDNIGHT. AND POSSIBLE RENEWED CONVECTION OVER SOUTHEAST KS LATE THIS EVENING INTO THE OVERNIGHT HOURS. CURRENT HIGH RESOLUTION SHORT TERM MODELS SUGGEST THAT CONVECTION OVER SW KS WILL CONTINUE TO MOVE EAST AS A MESOSCALE CONVECTIVE SYSTEM (MCS)...SO WILL GO WITH VCTS ACROSS SRN KS AFTER 06Z/MON FOR KICT/KHUT. WILL ALSO INCLUDE VCTS FOR KCNU AS WELL AS THE SHORT TERM MODELS ALSO DEVELOP CONVECTION ACROSS NORTHEAST OK AND MOVE IT INTO SERN KS. ALOT MORE UNCERTAINTY ON HOW FAR NORTH THE CONVECTION WILL BE INTO CEN KS...WILL CARRY SOME VCTS IN THIS AREA AROUND 07Z/MON AS WELL...BUT NOT AS CONFIDENT THIS WILL WORK OUT. AFTER STORMS MOVE INTO THE AREA...WILL SEE WIDESPREAD MVFR CEILINGS...POSSIBLY SOME TEMPO IFR CEILINGS IN AND CLOSE TO THE STRONGEST CONVECTION. KETCHAM PREV DISCUSSION... /ISSUED 452 PM CDT SUN APR 29 2012/ SYNOPSIS... EARLY THIS AFTERNOON A NEARLY STATIONARY FRONT MEANDERED IN GENERALLY AN E-W MANNER ACROSS SRN KS. FAIRLY HIGH OCTANE FUEL POOLED ALONG & JUST S OF THE FRONT WITH SFC DWPTS IN MID-UPR 60S COVERING CNTRL & ERN OK WITH THE HIGHER VALUES IN ERN OK WHERE A FEW -SHRA HAVE DEVELOPED & CREPT NE ACROSS THE NE OK/SE KS BORDER. DISCUSSION... FORECAST FOCUS IS ALMOST EXCLUSIVELY RAIN-RELATED THROUGHOUT THE WEEK. TONIGHT: A GENERAL WLY 15-20KT 700-MB FLOW PREVAILING OVER KS WILL KEEP THE AFORE MENTIONED STATIONARY FRONT DRAPED FAIRLY CLOSE TO THE OK/KS BORDER. VERY WEAK LWR-DECK TROFFING ALONG THE FRONT RANGE WILL CONTINUE TO INDUCE 925 TO 850MB MOISTURE N & NE OVER THE SFC FRONT TO ENABLE SHRA & A FEW TSRA TO REDEVELOP OVER THE SRN & WRN PLAINS. ALTHOUGH WEAK...THE WRN PLAINS TROF WILL INDUCE A LWR-DECK MOISTURE AXIS TO GET BETTER ESTABLISHED OVER WRN KS AS EVIDENCED BY AN 850-MB THETA-E AXIS THAT'LL SHARPEN AS A WEAK MID-LVL SHORTWAVE APPROACHES FROM THE CNTRL ROCKIES. FOR THESE REASONS HAVE REORIENTED POPS...ASSIGNING 40-50% ALONG THE SW CORRIDOR WITH SHARP GRADIENT OVER THE REST OF THE CWA AS A WEAK SFC-925MB HIGH DRIFTS E OVER THE NEBRASKA/KS BORDER. WHILE 50-60% HAVE BEEN RETAINED ALONG THE KS/OK BORDER...POPS ALONG THE NE CORRIDOR HAVE BEEN DROPPED TO 15-20% WHERE AN 850-MB THETA-E TROF WILL NOSE SWD OVER NE KS. THE PRESENCE OF THE FRONT ACROSS THE SE KS WILL PROVIDE SUFFICIENT FOCUS TO PRODUCE +RA OVER SE KS & HAVE THEREFORE ASSIGNED HIGHEST QPF TO THESE AREAS. MON & MON NGT: WITH MOISTENING S-SW LWR-DECK FLOW GETTING BETTER ESTABLISHED ACROSS THE KS NEIGHBORHOOD & INTERACTING WITH THE WEAK 700-MB SHORTWAVE SCOOTING NE OVER KS...SHRA/EMBEDDED TSRA SHOULD GRADUALLY INCREASE ACROSS THE AREA. WHILE MID-UPR DYNAMICS ARE MODEST AT BEST LWR-MID LVL DIRECTIONAL SHEAR SHOULD BE SUFFICIENT TO PROMOTE SUPERCELLULAR CONVECTION OVER SW KS AS WELL AS THE TX/OK PANHANDLES. A FEW OF THE CELLS...CAPABLE OF PRODUCING GOLFBALL-SIZED HAIL...MAY VENTURE OVER PRIMARILY SC KS MON AFTERNOON & EVENING. TUE-WED: CHANCES FOR RAIN SHOULD DIMINISH AS...DESPITE RICH LWR-DECK MOISTURE CONTINUING TO STREAM NE ACROSS THE PLAINS LWR-DECK FOCUS IS LACKING. AS SUCH HAVE GONE WITH A PREDOMINANTLY DRY FORECAST FOR THESE PERIODS. BUT WOULDN'T BE SURPRISED TO SEE -TSRA REINSTATED AS AN IMPULSE DEVELOPING OVER THE CNTRL ROCKIES & SPRINTING E OVER THE AREA MAY "SPARK" A FEW -TSRA. WED NGT-FRI: NEXT LEGITIMATE CHANCES OF TSRA SHOULD OCCUR WED NGT WHEN THE NEXT COLD FRONT SHOULD SURGE SE IN RESPONSE TO A COUPLE OF MID-LVL SHORTWAVES MOVG E/NE OVER KS. MID-UPR PATTERN BECOMES INCREASINGLY DIFFUSE FROM THU THRU THE END OF THE WEEK SO FOR NOW HAVE KEPT MOST AREAS DRY FOR TIME BEING. NEXT WEEKEND: ANTICIPATE DRY WEATHER AS MID-UPR HIGH PRESSURE SPRAWLED ACROSS THE SRN PLAINS SHOULD PREVENT ANY SHORTWAVES FROM VENTURING AS FAR S AS KS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MESSY AVIATION FORECAST WITH IFR CEILINGS OCCURRING WHERE COOL/MOIST AIR IS BEING PUSHED INTO WARMER SATURATED AIR. EXPECT CONDITIONS TO SLOWLY IMPROVE AT ALL SITES DURING THE AFTERNOON. CONVECTION FORECAST REMAINS DIFFICULT WITH MODELS STRUGGLING BOTH WITH THIS MORNINGS CONVECTION AND ITS AFTERMATH. WHILE ISOLATED CONVECTION IS POSSIBLE THIS AFTERNOON...WILL ONLY CARRY VCTS AT KCNU AND THEN ADD VCTS TO THE REST OF THE SITES LATE TONIGHT. BELIEVE NEXT WAVE WILL BE THE KEY TO MORE ORGANIZED PRECIPITATION. IFR/MVFR CONDITION ARE EXPECTED AGAIN LATER TONIGHT. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 78 64 83 / 40 30 50 10 HUTCHINSON 59 79 63 83 / 30 30 40 10 NEWTON 58 77 63 82 / 30 20 40 10 ELDORADO 60 77 64 82 / 30 20 50 10 WINFIELD-KWLD 61 79 65 83 / 60 30 50 10 RUSSELL 54 78 61 86 / 30 30 30 10 GREAT BEND 55 76 60 85 / 40 30 30 10 SALINA 55 77 62 84 / 20 20 40 10 MCPHERSON 57 78 62 83 / 20 20 40 10 COFFEYVILLE 63 79 64 81 / 80 50 60 10 CHANUTE 62 78 63 80 / 50 40 60 20 IOLA 62 78 63 80 / 50 30 60 20 PARSONS-KPPF 61 78 63 80 / 80 50 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 8 AM CDT MONDAY FOR KSZ092>096-098>100. &&
Hazardous weather outlook, Apr 29, 9:34 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 934 PM CDT SUN APR 29 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 934 PM CDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE OVER MOST OF SOUTHERN KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS. TWO AREAS OF CONVECTION WILL AFFECT THE REGION. THE FIRST AREA WILL BE OVER SOUTHEAST KANSAS WHERE EMBEDDED SUPERCELL THUNDERSTORMS WILL MOVE INTO REGIONS SOUTHEAST OF A LINE FROM WINFIELD TO CHANUTE. LARGE HAIL UP TO GOLFBALL SIZE WILL BE THE MAIN THREAT WITH THE STORMS. A SECOND AREA OF CONCERN WILL BE A CONVECTIVE COMPLEX THAT MOVES EAST INTO SOUTH CENTRAL KANSAS OVERNIGHT. THIS COMPLEX COULD PRODUCE STRONG TO SEVERE WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. HEAVY RAINFALL WILL ALSO BE A CONCERN WITH THE THUNDERSTORMS OVERNIGHT AND MAY CAUSE SOME FLOODING ACROSS SOUTHERN KANSAS. SEE THE LATEST FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER MOST AREAS MONDAY AND MONDAY NIGHT. THE BETTER CHANCES OF SEVERE THUNDERSTORMS CAPABLE OF GOLFBALL SIZED HAIL AND GUSTS AROUND 60 MPH WOULD BE OVER SOUTH CENTRAL KANSAS AS WELL AS BARTON...RICE AND MCPHERSON COUNTIES OF CENTRAL KANSAS. A FEW THUNDERSTORMS...CAPABLE OF SMALL HAIL AND GUSTS AROUND 50 MPH...ARE POSSIBLE OVER THE AREA WEDNESDAY NIGHT AND OVER AREAS PRIMARILY ALONG...AND EAST...OF INTERSTATE 135 THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ACROSS SOUTHERN KANSAS LATE THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/KETCHAM
In the hours before
Special weather statement, Apr 29, 8:56 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT SUN APR 29 2012
KSZ072-094>096-098>100-300300-
ALLEN-CHAUTAUQUA-ELK-LABETTE-MONTGOMERY-NEOSHO-WILSON-
856 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...CHAUTAUQUA...ELK...LABETTE...
MONTGOMERY...NEOSHO AND WILSON COUNTIES...
AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
6 MILES SOUTHEAST OF ST. PAUL TO 10 MILES SOUTHWEST OF ELGIN...AND
MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...WINDS TO 50 MPH...AND VERY HEAVY RAIN CAUSING
LOCALIZED FLOODING ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3726 9644 3773 9562 3773 9553 3779 9552
3782 9546 3749 9516 3699 9604 3700 9621
TIME...MOT...LOC 0155Z 240DEG 40KT 3751 9500 3691 9630
COOKSpecial weather statement, Apr 29, 8:57 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED.
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SUN APR 29 2012
KSZ096-098>100-300300-
CHAUTAUQUA-LABETTE-MONTGOMERY-NEOSHO-
857 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...LABETTE...MONTGOMERY AND NEOSHO
COUNTIES...
AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM
8 MILES SOUTHEAST OF WALNUT TO 7 MILES SOUTH OF ELGIN...AND MOVING
NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3730 9652 3730 9597 3739 9596 3738 9554
3773 9552 3773 9508 3700 9508 3700 9652
TIME...MOT...LOC 0157Z 240DEG 40KT 3752 9497 3692 9627
COOKLocal storm report, Apr 29, 9:33 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM FLOOD PARSONS 37.34N 95.27W
04/29/2012 LABETTE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED SEVERAL STREETS WERE FLOODED IN
PARSONS.
&&
SGSLocal storm report, Apr 29, 10:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT SUN APR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM FLOOD CHERRYVALE 37.27N 95.55W
04/29/2012 MONTGOMERY KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED SEVERAL STREETS WERE FLOODED IN
CHERRYVALE.
&&
SGSSpecial weather statement, Apr 29, 10:42 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1042 PM CDT SUN APR 29 2012
KSZ096-100-300445-
LABETTE-NEOSHO-
1042 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND NEOSHO COUNTIES...
AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CHERRYVALE...OR 14 MILES WEST OF
PARSONS...AND MOVING EAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3711 9508 3717 9552 3738 9552 3741 9508
3733 9506 3711 9507
TIME...MOT...LOC 0342Z 269DEG 22KT 3728 9548
COOKSpecial weather statement, Apr 29, 10:45 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1045 PM CDT SUN APR 29 2012
KSZ095-300430-
WILSON-
1045 PM CDT SUN APR 29 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WILSON COUNTY...
AT 1038 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR NEODESHA...OR 19 MILES SOUTHWEST
OF CHANUTE...AND MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3738 9554 3738 9575 3739 9576 3755 9576
3773 9553 3739 9552
TIME...MOT...LOC 0345Z 216DEG 25KT 3750 9566
COOKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:34 PM CDT | Special Weather Statement | ICT | Montgomery | 26 min |
| Apr 29, 8:56 PM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery, Neosho, Wilson | 64 min |
| Apr 29, 8:57 PM CDT | Special Weather Statement | ICT | Chautauqua, Labette, Montgomery, Neosho | 63 min |
| Apr 29, 9:17 PM CDT | Flood Watch | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more | 7 hr |
| Apr 29, 9:28 PM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 12 hr |
| Apr 29, 10:42 PM CDT | Special Weather Statement | ICT | Labette | 63 min |
| Apr 29, 10:45 PM CDT | Special Weather Statement | ICT | Wilson | 45 min |
| Apr 29, 11:04 PM CDT | Areal Flood Warning | ICT | Neosho | 12 hr |
| Apr 29, 11:45 PM CDT | Special Weather Statement | ICT | Labette | 30 min |
| Apr 29, 11:47 PM CDT | Special Weather Statement | ICT | Montgomery | 43 min |
| Apr 29, 11:53 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 35 min |
| Apr 29, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 26 min |
| Apr 30, 12:48 AM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Apr 30, 12:54 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 18 min |
| Apr 30, 1:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
| Apr 30, 2:45 AM CDT | River Flood Warning | ICT | Montgomery | 53 hr |
| Apr 30, 4:24 AM CDT | Flash Flood Watch | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 2 more | 23 hr |
| Apr 30, 8:12 AM CDT | River Flood Warning | ICT | Labette, Neosho | 53 hr |
| Apr 30, 8:12 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 71 hr |
| Apr 30, 9:30 AM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.